MAUDE Adverse Event Report: BECTON, DICKINSON & CO. BD VACUTAINER® K2 EDTA (K2E) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. BD VACUTAINER® K2 EDTA (K2E) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367855
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that during use of a bd vacutainer® k2 edta (k2e) blood collection tube were giving erroneous results.
 
Additional Manufacturer Narrative
Investigation summary: bd had not received samples or photos from the customer facility for evaluation; therefore, the investigation was limited.Additionally, bd was unable to determine the specific lot number associated with this complaint.Therefore, a review of the device history record could not be conducted.This is bald eagle testing, which is an off-label use of the product.Investigation conclusion: as no samples or photos were received for evaluation, the customer's indicated failure mode was not observed by bd.Root cause description: as there was no sample or photo available for evaluation, a root cause could not be determined.
 
Event or Problem Description

Brand Name
BD VACUTAINER® K2 EDTA (K2E) BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO.
150 south 1st avenue
broken bow NE 68822
MDR Report Key8227895
Report Number1917413-2018-04115
Device Sequence Number18880755
Product Code GIM
UDI-Device Identifier50382903678551
UDI-Public50382903678551
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K971449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number367855
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 12/17/2018
Supplement Date Received by Manufacturer12/17/2018
Initial Report FDA Received Date01/08/2019
Supplement Report FDA Received Date01/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;